Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 5:43 AM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 5:43 AM CDT (10:43 UTC)
- Expired
- Aug 28, 2007, 6:20 AM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Langlade County, WI, Lincoln County, WI
The radar
The Green Bay radar (KGRB), 144 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 4:17 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 281045
SVRGRB
WIC067-069-281145-
/O.NEW.KGRB.SV.W.0128.070828T1043Z-070828T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
543 AM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 645 AM CDT
* AT 539 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TOMAHAWK TO MERRILL...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARRISH BY 605 AM...
PEARSON BY 630 AM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4553 8951 4551 8946 4548 8944 4546 8937
4546 8895 4538 8894 4515 8910 4515 8984
4553 8988
$$
HELMAN2 follow-up statements
000
WWUS53 KGRB 281107
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 AM CDT TUE AUG 28 2007
WIC069-281114-
/O.CAN.KGRB.SV.W.0128.000000T0000Z-070828T1145Z/
LINCOLN-
604 AM CDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
LAT...LON 4545 8942 4544 8940 4545 8941 4546 8937
4546 8895 4538 8894 4515 8910 4516 8942
4543 8937
$$
WIC067-281145-
/O.CON.KGRB.SV.W.0128.000000T0000Z-070828T1145Z/
LANGLADE-
604 AM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR WESTERN LANGLADE COUNTY...
AT 600 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
ELCHO TO 6 MILES SOUTHWEST OF DEERBROOK...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF RHINELANDER TO 7 MILES NORTHWEST OF ANTIGO...
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POST LAKE BY 610 AM...
PEARSON BY 615 AM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4545 8942 4544 8940 4545 8941 4546 8937
4546 8895 4538 8894 4515 8910 4516 8942
4543 8937
$$
HELMAN000
WWUS53 KGRB 281120
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 AM CDT TUE AUG 28 2007
WIC067-281126-
/O.CAN.KGRB.SV.W.0128.000000T0000Z-070828T1145Z/
LANGLADE-
616 AM CDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LANGLADE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO
EASTERN LANGLADE COUNTY. GUSTY WINDS TO 50 MPH AND SMALL HAIL ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS OVER EASTERN LANGLADE COUNTY.
LAT...LON 4545 8942 4544 8940 4545 8941 4546 8937
4546 8895 4538 8894 4515 8910 4516 8942
4543 8937
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:51 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 28, 2:51 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 251 AM CDT TUE AUG 28 2007 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. MAIN FORECAST CHALLENGE CENTERS ON TSRA/RW CHCS TODAY AND TNT AS COLD FRONT DROPS THROUGH THE AREA. MODEL PROGS TRENDING TO A SLOWER SEWD MOVEMENT OF THE FROPA BUT LITTLE EVIDENCE TO SUPPORT THIS TREND AT THIS TIME...BUT OVERALL LITTLE AFFECT ON ONGOING FCST. MORNIGN WILL BE INFLUENCE WITH OUTFLOW BOUNDARIES. WILL BREAK OFF PCPN MENTION THIS AM TO ACCOUNT FOR ONGOING PCPN OVER THE NORTH...HANG ONTO CHC POPS THIS AFTN. TSRAS OVER THE NORTH EARLY THIS AM...MOVING INTO A BIT MORE STABLE AIR OVER THE NORTHEAST BEHAVING AT THIS TIME. WILL INCREASE POPS THIS AFTN AND ESPECIALLY THIS EVENING WITH INCREASED INSTABILITY AND S/W OVR NE CO THIS AM TO WORK TOWARD THE REGION. A SURFACE WAVE MAY BE ASSOCIATED WITH THIS FEATURE AND MAY AFFECT THE FRONTS POSITION AND TRACKING. SURFACE TRAJ SHOWS HIGHER TEMP/DEWPOINT AIR MASS OVER IA/SW WI POISED TO WORK INTO NE WI AHEAD OF THE FRONT. INCREASED DEWPOINTS AND TEMPS IN THE FCST...BUT DUE TO CLOUD POTENTIAL...WILL ADD A RANGE OF 85 TO 90 THIS AFTN TO ACOUNTY FOR UNCERTAINTY...AND LATER SHIFTS WILL NEED TO MONITOR SKY CONDITION TODAY FOR ANY HIGHER TEMP ADJUSTMENTS. NOTED SPC DAY 1 SLIGHT RISK AREA OVER THE REGION AND SEEMS APPROPRIATE. WILL CONTINUE SMALL CHC FOR WEDNESDAY MORNING AS FRONT CONTINUES TO SHIFT SOUTH OF THE AREA FOLLOWED WITH COOLER DRIER HIGH PRESSURE SYSTEM ON NRLY WINDS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT... BRINGING CLEAR SKIES AND COOL TEMPERATURES. TEMPERATURES ARE EXPECTED TO DROP TO NEAR 40 OVER THE NORTH TO THE LOWER TO MIDDLE 50S ALONG LAKE MICHIGAN. HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER THURSDAY AND THURSDAY NIGHT. MODELS DIVERGE ON FRIDAY AS GFS/WRF BRING WEAK FRONTAL BOUNDARY TOWARDS THE AREA WHILE CANADIAN/ECMWF INDICATE NO DISTINCT FRONT. GFS/WRF DEPICT SOME CONVECTION WITH THIS BOUNDARY AS WELL. SOME DIFFERENCES IN THE LOCATION OF THE BOUNDARY WAS NOTED BETWEEN THE GFS/WRF LATE THURSDAY NIGHT INTO FRIDAY. WITH CANADIAN HIGH ENTRENCHED WITH DRY AIR IN PLACE...WILL LEAVE LATE THURSDAY NIGHT AND FRIDAY DRY FOR NOW. DEPENDING WHERE BOUNDARY ENDS UP...A SMALL CHANCE FOR RAIN MAY BE NEEDED ON FRIDAY OVER THE NORTH...BUT UNCERTAINTY IS SO LOW AT THIS POINT NOT TO INCLUDE IN THE GRIDS/ZONES. THE FRONTAL BOUNDARY SHOULD SHIFT NORTHWARD AS A WARM FRONT FRIDAY NIGHT. THE NEXT COLD FRONT SHOULD MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY MORNING...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES...DID ADJUST MAX/MIN TEMPERATURES DOWNWARD A FEW DEGREES WEDNESDAY NIGHT AND THURSDAY AND AGAIN THURSDAY NIGHT. LITTLE OR NO CHANGES MADE TO THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...SCT MVFR CIGS/VSBYS DUE TO TSRA/S OVER NW HALF OF WI THROUGH 18Z...THEN SPREADING SEWD OVER REST OF REGION THIS AFTN AND EVENING. LOW LEVEL SW FLOW TO 45 KTS AT 2K FT AGL OVER SRL SFC FLOW WILL PRODUCE A WIND SHEAR THROUGH 18Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG
Hazardous weather outlook, Aug 28, 2:57 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 257 AM CDT TUE AUG 28 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291245- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 257 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT DURING THE MORNING HOURS SCATTERED THUNDERSTORMS WILL PASS OVER AREAS ROUGHLY NORTH OF A LINE FROM WAUSAU TO MARINETTE TO DOOR COUNTY. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 30 MPH. LATER TODAY AND INTO TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT DROPS SOUTHWARD OVER THE STATE. SOUTHWEST WINDS AHEAD OF THE FRONT WILL ALLOW A MORE MOIST AND UNSTABLE AIR MASS TO SPREAD INTO CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT OVER MOST OF CENTRAL...NORTH- CENTRAL...AND NORTHEAST WISCONSIN. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-564-291245- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 257 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT DURING THE MORNING HOURS SCATTERED THUNDERSTORMS WILL PASS OVER THE NORTHERN PORTIONS OF THE BAY OF GREEN BAY AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN ALONG DOOR COUNTY. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 30 KNOTS. LATER TODAY AND INTO TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT DROPS SOUTHWARD OVER THE STATE. SOUTHWEST WINDS AHEAD OF THE FRONT WILL ALLOW A MORE MOIST AND UNSTABLE AIR MASS TO SPREAD INTO CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT OVER THE REGION. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE MICHIGAN THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TH/RE
In the hours before
Special weather statement, Aug 28, 5:02 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 502 AM CDT TUE AUG 28 2007 WIZ030-281100- MARATHON- 502 AM CDT TUE AUG 28 2007 ...THUNDERSTORM WITH GUSTY WINDS PASSING OVER NORTHERN MARATHON COUNTY... AT 501 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES WEST OF WAUSAU...OR 12 MILES SOUTHEAST OF MEDFORD...MOVING EAST AT 60 MPH. WIND GUSTS OF 40 TO 50 MPH...ARE POSSIBLE WITH THIS STORM OVER THE NORTH HALF OF MARATHON COUNTY THROUGH 6 AM. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF WAUSAU AROUND 525 AM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HELMAN
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:39 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Aug 28, 4:48 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Aug 28, 7:15 AM CDT | Marine Weather Statement | GRB | 60 min | |
| Aug 28, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 60 min |
| Aug 28, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Aug 28, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 28, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 45 min |
| Aug 28, 4:04 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 56 min |
| Aug 28, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Aug 28, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Aug 28, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 61 min |
| Aug 28, 5:04 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 28, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Aug 28, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 28 min |
| Aug 28, 5:56 PM CDT | Special Marine Warning | GRB | 94 min | |
| Aug 28, 6:26 PM CDT | Marine Weather Statement | GRB | 94 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.